ETHICON INC. EB EXC GRN 30IN 2-0 D/A SH-2 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Back to Search Results |
| Model Number |
PX82H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Foreign Body In Patient (2687); Swelling/ Edema (4577)
| Date of Event |
01/31/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: g07002 device not returned.To date it has been reported that the device will not be returned.If the device or further details are received as a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used to grasp the needle? where was the needle grasped during use? what was the size of the broken needle fragment? does the piece/device remain retained in the patient's tissue? if yes, is more than half the needle retained in the patient? if the piece(s) were retained, where are they located/in what structure? if retained, were there any patient consequences? if retained, are there plans for removal of any remaining fragments? was there any additional tissue damage as a result of searching for the needle piece? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.
Event or Problem Description
It was reported that a patient underwent a transvaginal hysterectomy plus sacrospinal ligament suspension procedure on (b)(6) 2023 and suture was used.During the procedure, the needle broke when sewing.It was confirmed by the film that it remained in the patient's body, but it could not be removed after many efforts.Changed to another one to complete the surgery.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/27/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: on what tissue was the suture used? the sewing tissue was uterus 2 sterile products from the same lot and they will be returned for analysis.The following information was requested but unavailable: the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used to grasp the needle? where was the needle grasped during use? what was the size of the broken needle fragment? does the piece/device remain retained in the patient's tissue? if yes, is more than half the needle retained in the patient? if the piece(s) were retained, where are they located/in what structure? if retained, were there any patient consequences? if retained, are there plans for removal of any remaining fragments? was there any additional tissue damage as a result of searching for the needle piece? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/3/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 health effect - clinical code additional information: b2, d9, h6 additional h6 component code: g07002 reported condition not confirmed additional h3 investigation summary the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample revealed that it was received two unopened samples that pertain to product code px82h.In order to evaluate the condition of the returned samples, the packet was opened, and the swage and attachment area was noted to be as expected.The tip and body of the needles were examined under magnification and no defects or needle breakage were found.In addition, the sample was tested by resistance test to needle and met the requirements.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.The device performed without any difficulties noted.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Additional information was requested, and the following was obtained: after investigation, the patient, a 47-year-old female, underwent vaginal hysterectomy and sacrospinous ligament suspension on january 31, 2023 (the specific patient's diagnosis was unknown).The surgeon used px82h for tissue suturing (the specific suturing tissue level and suturing method were unknown) during the operation.The needle broke during the suturing (the needle broke into three parts during the operation, and the specific broken end length was unknown).The surgeon immediately looked for the broken needle, and removed two of the needles after six hours of searching (the remaining needle could not be removed after repeated exploration to determine the position of the needle).Then the surgery was completed routinely.On postoperative d2, the patient had swelling of lower abdomen (the specific swelling site and other clinical manifestations and other combined symptoms were unknown).The doctor considered infection symptoms, and the symptoms were improved after symptomatic treatment (specific subsequent treatment measures were unknown).The event caused the surgery prolonged for about 6 hours, leaving part of the needle in the patient's body (the specific length of the needle left was unknown) and the patient's infection (the specific diagnosis of infection was unknown).The patient was discharged in stable condition currently, no subsequent adverse event report was received.Corrected information: h6.Health effect - impact code.